Hail, Wilson
- When
- March 9, 4:50 PM CST
- Where
- Wilson County, 5 mi N of Neodesha
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.502, -95.680
An isolated thunderstorm developed late in the afternoon. The storm was generally weak but did gather enough strength at one point to produce a report of penny sized (3/4) hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
An isolated thunderstorm developed late in the afternoon. The storm was generally weak but did gather enough strength at one point to produce a report of penny sized (3/4) hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Mar 9, 4:47 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 447 PM CST FRI MAR 9 2007 .UPDATE... .SHORT TERM... LATE THIS AFTERNOON-EARLY THIS EVENING: SCATTERED TSRA DEVELOPED OVER SE KS ALONG & S OF LINE FROM MOLINE TO KCNU. MOVING SE25 TSRA SHOULD VACATE SE KS 6PM & HAVE ASSIGNED 20-30% POPS TO THESE AREAS FOR THIS REASON. SPC CONSIDERING SVR THUNDERSTORM WATCH FOR SE KS...NE OK...EXTREME SW MO & NW AR. WE SHALL KEEP ALL PARTIES APPRISED AS TO CONVECTIVE TRENDS. && .PREV DISCUSSION... /ISSUED 209 PM CST FRI MAR 9 2007/ DISCUSSION... MAIN FORECAST PROBLEM FOR TODAYS PACKAGE WILL BE TIMING AND LOCATION OF NEXT SYSTEM SLAMMING INTO THE WEST COAST. TONIGHT: FRONT WILL HAVE MOVED EAST OUT OF THE FORECAST AREA AND HIGH PRESSURE WILL FILTER INTO THE PLAINS. SKIES SHOULD REMAIN FAIRLY CLEAR AND ALLOW FOR SOME ADDITIONAL RADIATIONAL COOLING ACROSS THE WESTERN TWO THIRDS OF THE FORECAST AREA. DEWPOINTS REMAIN SLIGHTLY HIGHER IN THE EASTERN THIRD...SO LOWS WILL NOT DIP QUITE AS MUCH. SATURDAY THROUGH SUNDAY: AT THE SURFACE...HIGH PRESSURE WILL SLIDE TO THE EAST AS A SURFACE LOW DEVELOPS WELL TO THE SOUTHWEST OF KANSAS. ALL THE WHILE...AN UPPER LOW WILL SLIDE DOWN THE LEE SIDE OF THE ROCKIES AND CLOSE OFF IN THE WEST CENTRAL SECTIONS OF TEXAS. THIS WILL PLACE OUR FORECAST ARE WELL TO THE NORTH OF THE MAIN DYNAMICS...HOWEVER...ENOUGH WILL BE PRESENT TO WARRANT THE CONTINUED MENTION OF PRECIPITATION SATURDAY NIGHT INTO SUNDAY. SUNDAY AND MONDAY: KANSAS IS SETTING IN A TRANSITION ZONE LATE SUNDAY INTO MONDAY. WE SHOULD BEGIN TO SEE THE CLOUDS SLOWLY SLIDE SOUTHEAST OUT OF THE FORECAST AREA AND SOME MODERATING WILL OCCUR AS ADDED SUNSHINE WILL ALLOW TEMPERATURES TO REBOUND BACK INTO THE MIDDLE 60S ON MONDAY. EXTENDED...TUESDAY THROUGH FRIDAY: AS PREVIOUS FORECAST STATED...ZONAL FLOW WILL PREVAIL IN THE UPPER LEVELS OF THE ATMOSPHERE WHILE WEAK SOUTHWEST FLOW OCCURS NEAR THE SURFACE. THIS PATTERN WILL HELP IN ADVETING SOME SLIGHTLY WARMER AIR TO THE REGION FROM TUESDAY INTO THURSDAY. HOWEVER...ON THURSDAY A WEAK SURFACE BOUNDARY WILL SLIDE WOUTH ACROSS KANSAS AND GIVE THE AREA A CHANCE FOR SHOWERS AND POSSIBLY A THUNDERSTORM. THE SYSTEM MOVES THROUGH PRETTY QUICKLY AND COOLER CANADIAN AIR WILL FILTER IN BEHIND THE SYSTEM FOR FRIDAY AND INTO SATURDAY. CHANCE && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 37 65 41 57 / 0 10 40 40 HUTCHINSON 36 65 40 57 / 0 10 40 30 NEWTON 36 64 40 57 / 0 10 40 30 ELDORADO 37 64 41 57 / 0 10 40 30 WINFIELD-KWLD 38 65 42 57 / 0 10 40 40 RUSSELL 34 64 37 59 / 0 10 40 20 GREAT BEND 36 65 38 58 / 0 10 40 30 SALINA 35 64 39 59 / 0 10 30 30 MCPHERSON 36 64 39 58 / 0 10 40 30 COFFEYVILLE 38 65 43 56 / 10 10 30 40 CHANUTE 36 64 42 56 / 0 10 30 40 IOLA 36 63 41 56 / 0 10 30 40 PARSONS-KPPF 38 64 43 56 / 10 10 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 326 PM CST FRI MAR 9 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 326 PM CST FRI MAR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE FROM SATURDAY NIGHT THROUGH SUNDAY ACROSS THE ENTIRE AREA. AT THIS TIME... THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The Tulsa radar (KINX), 148 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17861.